Patient Comments: Kidney Infection - Symptoms

Please describe your kidney infection symptoms.

Comment from: debbiej, 55-64 Female (Patient) Published: May 30

I started having pain on my side and back on Saturday with blood in urine. Also I had lots of gas. I called my doctor and he said sounds like a urinary tract infection. I have no other symptoms, no burning or urgency to pee. I also have lack of appetite. He put me on Cipro.

Was this comment helpful?Yes
Comment from: tasha, 25-34 Female (Patient) Published: March 13

Kidney infections are no joke, I near died! I thought it was a really bad flu I had and took ibuprofen; they would help and I took them for 3 days and I literally couldn't walk. The ibuprofen made my stomach bleed. When you have an infection like that get it treated, don't wait get the right medications, for at the moment I've sore side, back and neck, that's straining my head and my bones are sore and tired.

Was this comment helpful?Yes
Comment from: sc, 19-24 Female (Patient) Published: October 08

I have a kidney infection now. I had no warning of infection just a dull ache under my left rib cage round to my back. Then during the night I got hot and cold sweats, severe shaking, headache, body aching, stiff neck, sore eyes, vomiting, and heavier breathing. The pain is unbearable, sometimes hard to walk, and I get shooting pains up my left side when sitting up or bending. Doctors gave me antibiotics but 2 days later nothing has improved and I'm still feeling the same. The doctor told me I have a bad kidney infection but this is the worst pain I've ever felt. I've been drinking plenty of cranberry juice and barely water as advised by the doctor.

Was this comment helpful?Yes
Comment from: thepoo2, 25-34 Female (Patient) Published: July 06

I had been feeling fine with a slight ache in my back. I coached twelve recreational volleyball games for my two daughters and then went to work at the grocery store. By 7:00pm it hurt to move my left leg. I have always had kidney infections and Genamicyn was one of the few antibiotics that worked on me, but this did not feel like those previous infections. I went to the ER thinking maybe I just had another infection. I expected to pee in a cup, get antibiotics and pain meds and go home. But after I got there and they made me lay down, the pain was excruciating. Turned out I had a stone blocking my right kidney completely. We do not know how long it had been like that. I had surgery the next day, and suffered through three more kidney surgeries for the 6 other stones. My final surgery was a year later when they removed a stone from the bottom back of my right kidney that took up 5% of my kidney. That was a year ago, and I am still suffering with reoccurring infections and almost daily pain from the trauma my kidney experienced.

Was this comment helpful?Yes
Comment from: 45-54 Female (Patient) Published: June 29

I believe I had a UTI in February of this year, in which I was treated with Bacterium. But, come May of this year, I started feeling the same symptoms again. Dizziness, headaches, some marked confusion in concentration, shaking, sweating at times, chills at times and dull pain or discomfort in the lower back area. So, I had a refill on the Bacterium, so I refilled and starting taking again for 5-7 days. Well, I was drinking fluids, but not enough. I ended up in emergency for just not feeling well and feeling like I wanted to faint on two occasions. The doctors told me I was dehydrated and severely fatigued. All urine and blood tests came back pristine! I still had the antibiotic Bacterium in my system. A week and half later or two, it again started. I went to my family doctor and was told I had a Kidney infection and treated with Levaquin. I sure hope this works. I do feel a little better, but recovery is slow. It's been day 4 for me. I do have more energy and don't have the back pain, shaking, headaches or confusion. I still have some chills and tiredness. I assume it takes time. I have a 7 days regime of meds to do yet.

Was this comment helpful?Yes
Comment from: teenagersmom, 13-18 Female (Caregiver) Published: June 26

Speaking for my 17 year old daughter. She felt tired, loss of appetite, dizziness and intermittent nausea for several weeks and had lost about 10 pounds without trying. Other symptoms were headache, anxiety, feeling hot and cold. She had a swollen lymph node and was treated with an antiviral. Because she was also going through intense examinations at school we weren't exactly sure what was stress, what was illness. Two days ago she began to have flu like symptoms. We had done blood work shortly after she got sick for the other long term symptoms but thought she was now fighting off a virus. She had pain on the left side of her stomach, under her rib cage. Fever went up to 102, but would go down okay with ibuprofen or Tylenol. Extreme fatigue, headaches, sleeping all the time, changed between feeling very cold and very hot. She had no typical UTI symptoms, burning or significant increase in urination. Urine test revealed possible UTI and doctor finally called it as a kidney infection. She's on antibiotics now.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Kidney Infection - Treatments Question: What treatment was effective for your kidney infection?
Kidney Infection - Causes Question: What was the cause of your kidney infection?
Kidney Infection - In Children Question: What risk factors for kidney infection did your child have?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors